Abstract

A novel type of discrete basis for paraxial beams is proposed, consisting of monomial vortices times polynomials of Gaussians in the radial variable. These bases have the distinctive property that the effective size of their elements is roughly independent of element order, meaning that the optimal scaling for expanding a localized field does not depend significantly on truncation order. This behavior contrasts with that of bases composed of polynomials times Gaussians, such as Hermite–Gauss and Laguerre–Gauss modes, where the scaling changes roughly as the inverse square root of the truncation order.

© 2017 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Complete confined bases for beam propagation in Cartesian coordinates

Rodrigo Gutiérrez-Cuevas and Miguel A. Alonso
J. Opt. Soc. Am. A 34(9) 1697-1702 (2017)

Scalar and electromagnetic nonparaxial bases composed as superpositions of simple vortex fields with complex foci

Rodrigo Gutiérrez-Cuevas and Miguel A. Alonso
Opt. Express 25(13) 14856-14870 (2017)

Bases for the description of monochromatic, strongly focused, scalar fields

Nicole J. Moore and Miguel A. Alonso
J. Opt. Soc. Am. A 26(7) 1754-1761 (2009)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (5)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (16)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription